Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Burlington, VT

May 29, 2012Addison County, Chittenden County, Washington County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 1:51 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 84 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 1:51 PM EDT (17:51 UTC)
Expired
May 29, 2012, 3:15 PM EDT
In force
84 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 42 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:27 PM EDTHAIL 0.884 S Moriah, NY
May 29, 2:30 PM EDTHAIL 1.75Moriah, NYPUBLIC REPORT
May 29, 2:44 PM EDTHAIL 1Middlebury, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS51 KBTV 291751
SVRBTV
NYC031-VTC001-007-023-291915-
/O.NEW.KBTV.SV.W.0016.120529T1751Z-120529T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
151 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTHERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 315 PM EDT.

* AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MOUNT
  MARCY...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  UNDERWOOD...KEENE VALLEY...MINEVILLE...MORIAH...WADHAMS...D A R
  STATE PARK...BUTTON BAY STATE PARK...BASIN HARBOR...VERGENNES...
  KINGSLAND BAY STATE PARK...FERRISBURG...NEW HAVEN...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4440 7358 4449 7289 4400 7285 4396 7395
      4410 7396 4430 7386
TIME...MOT...LOC 1751Z 253DEG 23KT 4407 7379

$$
BOYD
1 follow-up statement
934 
WWUS51 KBTV 291831
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
231 PM EDT TUE MAY 29 2012

NYC031-VTC001-007-023-291915-
/O.CON.KBTV.SV.W.0016.000000T0000Z-120529T1915Z/
WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
231 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND NORTHERN ADDISON
AND SOUTHWESTERN WASHINGTON COUNTIES IN CENTRAL VERMONT...AND
SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...

AT 224 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR MINEVILLE...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  PANTON...BUTTON BAY STATE PARK...VERGENNES...FERRISBURG...NEW
  HAVEN...BROOKSVILLE...EAST MONKTON...MONKTON...STARKSBORO...SOUTH
  STARKSBORO...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4416 7368 4421 7334 4426 7290 4400 7285
      4396 7395 4410 7396
TIME...MOT...LOC 1831Z 253DEG 23KT 4414 7345

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:48 PM EDT, 3 minutes earlier.

Area forecast discussion, May 29, 1:48 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
148 PM EDT TUE MAY 29 2012

.SYNOPSIS...
AN APPROACHING UPPER DISTURBANCE FROM THE WEST ALONG WITH ITS
ASSOCIATED SURFACE COLD FRONT WILL INTERACT WITH THE INCREASINGLY
MOIST AND UNSTABLE CONDITIONS OVER THE NORTH COUNTRY THIS
AFTERNOON. THIS WILL RESULT IN WIDESPREAD THUNDERSTORM ACTIVITY
THIS AFTERNOON...WHICH WILL PERSIST INTO EARLY TONIGHT. SOME
STORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW LIGHT SHOWERS ARE POSSIBLE
THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1247 PM EDT TUESDAY...WELL...BIG DAY. TORNADO WATCH #313 HAS
BEEN ISSUED FOR ALL OF THE NORTH COUNTRY THRU 01Z. THINKING IS
TORNADO THREAT THIS AFTN MAY BE A BIT HIGHER ACROSS THE CHAMPLAIN
VALLEY EWD ACROSS VT AS COMPARED TO THE ST. LAWRENCE VALLEY OF NY.
DIRECTIONAL SHEAR PER CXX VAD AND REMNANT OUTFLOW BOUNDARIES FROM
EARLY AM CONVECTION SUGGEST BETTER LOW-LEVEL SRH/SHEAR PROFILES
FOR POSSIBLE SHORT-LIVED TORNADOES ACROSS VERMONT. WE/LL CONTINUE
TO MONITOR THAT THREAT. STORMS ARE FORMING AT 1630Z ACROSS CENTRAL
NY AND ARE EXPECTED TO DEVELOP NEWD INTO OUR NY COUNTIES DURING
THE NEXT 1-2 HRS...AND THEN TRACK EWD INTO VT DURING THE MID-AFTN
HOURS. ANTICIPATE A FEW SUPERCELLS IN ADDITION TO BANDS OF STRONG
TO SEVERE STORMS. THE DEWPOINTS ARE VERY HIGH...UPR 60S TO LOWER
70S...AND INSOLATION HAS ALLOWED TEMPERATURES TO WARM INTO THE
MID-UPR 80S IN SPOTS WEST OF THE GREEN MTNS. THIS IS CONTRIBUTING
TO VERY UNSTABLE CAPE VALUES OF 3000-4000 J/KG...WHICH IS
RELATIVELY RARE FOR OUR AREA. SFC-6KM SHEAR REMAINS FAVORABLE FOR
ORGANIZED CONVECTIVE STORMS...AND WILL GENERALLY REMAIN AROUND 40
KTS THROUGH THIS AFTERNOON. PRIMARY THREAT STILL EXPECTED TO BE
DAMAGING WINDS AND LARGE HAIL. BECAUSE THE STORMS EARLY THIS
MORNING PRODUCED LOCALIZED RAINFALL IN EXCESS OF 2" IN SPOTS...WE
ARE CONTINUING THE FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT (SEE
HYDRO SECTION BELOW).

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 545 AM EDT TUESDAY...COLD FRONT SHIFTS EASTWARD ACROSS THE
REGION TONIGHT WITH SHOWERS/THUNDERSTORMS DIMINISHING IN COVERAGE
AND INTENSITY AND MOVING EAST ACROSS VERMONT AND THEN OUT OF THE
REGION AFTER MIDNIGHT. LOWS TONIGHT NEAR 60 ACROSS VERMONT AND IN
THE 50S ACROSS NRN NY.

WEDNESDAY TRENDS DRIER WITH WESTERLY 850MB FLOW. WEAK SECONDARY
COLD FRONT DURING THE AFTERNOON MAY BRING ISOLATED
SHOWER...MAINLY TO THE NORTHERN MOUNTAINS. HIGH TEMPS WILL BE IN
THE 70S TO AROUND 80 AND IT WILL BE LESS HUMID.

MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION WEDNESDAY
EVENING WILL MOVE ACROSS FORECAST AREA LATER WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. THIS DISTURBANCE WILL BRING A CHANCE OF
SHOWERS TO THE REGION...ESPECIALLY NORTHERN ZONES. TEMPERATURES
THURSDAY WILL BE ABOUT 10 DEGREES THAN WEDNESDAY...WITH HIGHS IN
THE MID 60S TO AROUND 70.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1130 AM EDT TUESDAY...UPDATED THE EXTENDED FORECAST EARLY
TODAY MAINLY RELYING ON HPC GUIDANCE TO FREE UP MORE FORECASTERS
FOR SEVERE WEATHER THIS AFTERNOON. UPPER LEVEL RIDGE AND SURFACE
RIDGE WILL BE OVER THE REGION ON FRIDAY AND SLIDE EAST ON FRIDAY
NIGHT. VERTICALLY STACKED LOW PRESSURE SYSTEM WILL APPROACH FROM
THE EAST SATURDAY WITH RAIN SPREADING ACROSS THE AREA FROM WEST
TO EAST. RAIN WILL CONTINUE FRIDAY NIGHT AND SATURDAY...THEN
CHANGE OVER TO SHOWERS AS THE LOW CONTINUES TO MOVE NORTH AND
EAST OF OUR FORECAST AREA. STILL LOOKS LIKE THERE IS POTENTIAL
FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON NEGATIVE TILT.
THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS SYSTEM LIFTS SLOWLY
NORTH AND EAST OF THE AREA. A FEW LINGERING SHOWERS STILL
POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO AVERAGE NEAR
OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...

***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
 SEVERE THUNDERSTORMS POSSIBLE AND ASSOCIATED TURBULENCE/HAIL***

THRU 06Z WEDNESDAY...LOOKING FOR MVFR COND WITH TRW THRU THIS
TIME. CEILINGS 030-050 WITH VSBY 3-5SM AT TIMES. AFT 06Z WED...FG
WILL DEVELOP WITH 2-5SM AT TIMES...THEN VFR BY 12Z-14Z WITH SCT
MID CLD. WINDS SSW 10-20KTS WITH GUSTS TO 30KTS BFR 00Z WED.
LGT/VAR AFT 06Z WED...BECM SSW 5-10KTS BY 13Z-14Z.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.

12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY
THROUGH MIDNIGHT TONIGHT. OVERNIGHT AND EARLY MORNING CONVECTIVE
STORMS HAVE PRODUCED LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2"
ACROSS PORTIONS OF E-CENTRAL INTO N-CENTRAL/NERN VT...AND ALSO
ACROSS NORTHERN FRANKLIN COUNTY IN NY PER RADAR ESTIMATES. THIS
ONLY WASN/T ENOUGH TO RESULT IN FLOODING. HOWEVER...THE EARLY
MORNING HEAVY RAIN HAS PRIMED SOME RIVER BASINS FOR POSSIBLE
FLASH FLOODING AS SEVERE AND HEAVY RAIN PRODUCING THUNDERSTORMS
REDEVELOP AND MOVE ACROSS THE REGION FROM WEST TO EAST DURING THE
AFTN AND EVENING HOURS. THE THREAT OF FLASH FLOODING WILL END
AFTER MIDNIGHT AS A COLD FRONT CLEARS THE AREA TO THE EAST.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ026>031-
     034-035-087.

&&

SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...NEILES
AVIATION...JN
HYDROLOGY...
Hazardous weather outlook, May 29, 12:33 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-301645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1233 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 10:35 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1035 AM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-291800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1035 AM EDT TUE MAY 29 2012

...NUMEROUS SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS
THE NORTH COUNTRY...

ADDITIONAL SEVERE THUNDERSTORMS WILL REDEVELOP ACROSS THE NORTH
COUNTRY BY EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING
THUNDERSTORM WIND GUSTS TO 60 MPH OR MORE. FURTHERMORE...THE
POTENTIAL FOR A BRIEF TORNADO SPIN UP WILL BE
POSSIBLE...ESPECIALLY DURING THE MID AFTERNOON HOURS ACROSS
CENTRAL AND NORTHERN VERMONT.

THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...WHICH
MAY CAUSE FLASH FLOODING IN URBAN AREAS OR IN THE STEEP TERRAIN OF
THE ADIRONDACK OR GREEN MOUNTAINS.

IN ADDITION...A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT FOR THE
ENTIRE NORTH COUNTRY.
Local storm report, May 29, 11:54 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1154 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     LIGHTNING        CABOT                   44.41N  72.31W
05/29/2012                   WASHINGTON         VT   TRAINED SPOTTER

            3 HOUSE FIRES DUE TO LIGHTNING IN CABOT... MARSHFIELD
            AND BARRE VT

&&

EVENT NUMBER BTV1200064

JN
Special weather statement, May 29, 12:28 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1228 PM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-292000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1228 PM EDT TUE MAY 29 2012

...TORNADO WATCH UNTIL 9 PM FOR ENTIRE NORTH COUNTRY...

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK BY 1 PM
AND SPREAD INTO VERMONT DURING THE AFTERNOON HOURS. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 2 INCHES IN
DIAMETER AND DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH OR MORE.
FURTHERMORE...THE POTENTIAL FOR A BRIEF...SHORT LIVED TORNADOES
WILL BE POSSIBLE...ESPECIALLY DURING THE MID TO LATE AFTERNOON
HOURS ACROSS CENTRAL AND NORTHERN VERMONT.

THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE...WHICH
MAY CAUSE FLASH FLOODING IN URBAN AREAS OR IN THE STEEP TERRAIN OF
THE ADIRONDACK OR GREEN MOUNTAINS.

IN ADDITION...A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT FOR THE
ENTIRE NORTH COUNTRY.
Local storm report, May 29, 1:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
142 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             2 W SWANTON             44.92N  73.16W
05/29/2012  E1.00 INCH       FRANKLIN           VT   TRAINED SPOTTER

&&

EVENT NUMBER BTV1200065

NEILES
Local storm report, May 29, 1:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
144 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             SWANTON                 44.92N  73.12W
05/29/2012  E1.00 INCH       FRANKLIN           VT   PUBLIC

            QUARTER AND SMALLER...COVERING THE GROUND

&&

EVENT NUMBER BTV1200066

SLW
Local storm report, May 29, 1:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
150 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             ALBURGH CENTER          44.95N  73.27W
05/29/2012  E1.00 INCH       GRAND ISLE         VT   PUBLIC

&&

EVENT NUMBER BTV1200067

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:00 AM EDTSpecial Weather StatementBTVOrange, Windsor60 min
May 29, 12:06 AM EDTSevere Thunderstorm WarningBTVOrange, Windsor39 min
May 29, 1:12 AM EDTSevere Thunderstorm WarningBTVCaledonia, Orange, Washington63 min
May 29, 1:30 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington60 min
May 29, 2:29 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington41 min
May 29, 2:48 AM EDTSpecial Weather StatementBTVFranklin, Orleans57 min
May 29, 4:12 AM EDTSpecial Weather StatementBTVChittenden63 min
May 29, 4:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 29, 4:46 AM EDTSpecial Weather StatementBTVGrand Isle29 min
May 29, 5:05 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans55 min
May 29, 6:26 AM EDTSevere Thunderstorm WarningBTVAddison64 min
May 29, 7:07 AM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more15 hr
May 29, 8:52 AM EDTSpecial Weather StatementBTVCaledonia, Chittenden, Orange, Washington53 min
May 29, 9:42 AM EDTSpecial Weather StatementBTVCaledonia63 min
May 29, 9:47 AM EDTSpecial Weather StatementBTVEssex28 min
May 29, 12:56 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle34 min
May 29, 1:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans61 min
May 29, 1:48 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor57 min
May 29, 1:56 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland64 min
May 29, 2:18 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle57 min
May 29, 2:18 PM EDTTornado WarningBTVFranklin, Lamoille, Orleans57 min
May 29, 2:31 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Washington23 min
May 29, 2:46 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor59 min
May 29, 2:50 PM EDTTornado WarningBTVCaledonia, Franklin, Lamoille, Orleans25 min
May 29, 2:59 PM EDTFlash Flood WarningBTVAddison4 hr
May 29, 3:09 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille66 min
May 29, 3:12 PM EDTTornado WarningBTVCaledonia, Essex, Lamoille, Orleans42 min
May 29, 3:28 PM EDTFlash Flood WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor4 hr
May 29, 3:30 PM EDTSevere Thunderstorm WarningBTVFranklin, Orleans30 min
May 29, 3:41 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor64 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington47 min
May 29, 4:02 PM EDTTornado WarningBTVAddison, Orange, Rutland, Washington, Windsor29 min
May 29, 4:22 PM EDTFlash Flood WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more4 hr
May 29, 4:54 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor66 min
May 29, 5:41 PM EDTSpecial Weather StatementBTVRutland, Windsor2 hr
May 29, 6:06 PM EDTSpecial Weather StatementBTVWindsor24 min
May 28, 11:46 PM EDTSpecial Weather StatementBTVEssex59 min
May 29, 12:57 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence63 min
May 29, 2:15 PM EDTSpecial Weather StatementBTVEssex3 hr
May 29, 2:39 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence66 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.